Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Have epilepsy from childhood. Increased number of seizures, fatigue. Concerned

Hello my 56 year old brother was diagnosed at the age of 4 with Epilepsy. Over the course of his lifetime he has experienced some grandmal seizures although fewer as an adult. Even though he is on medication the pills do not alleviate all petimal seizures. Recently he has had an increase in seizure activity different from any previous. He has short periods where he is aware of what is going on but as no control of it. He speaks jibberish for a short duration and knows he is, then he becomes quite lethargic and disoriented. In a 48 hour period he experienced 7 of these episodes. Doctors increased in medication by 1/2 a dose but it makes him feel very fatigued and foggy. He has been told he has low sodium, medication levels are normal. We are very concerned and puzzled by this sudden change. Any thoughts?
Asked On : Sat, 20 Apr 2013
Answers:  1 Views:  12
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hi welcome to Health care magic forum.
Thanks for calling H.C.M.Forum.
Your brother had epilepsy since 4 years of age. now he is 56n years of age and had fits now and then, and is continuously on medication. Recently there is an increase of fits, and they are different from the previous ones.
The changes may be structural or functional. Structural means there could be some changes in the brain due to hypertension, Diabetis, or changes in the blood vessels of brain, or may be degenerative changes in the brain due to age.
Functional means anxiety, tensions, exposure to excess lighting like T.V, computer etc.
The usage of common drugs (for some general ailments like common cold,and infections) like anti histamines, fluroquinolone antibiotics, and many more drugs have the side effect of triggering the convulsions. So persons having epilepsy should be care full about using other drugs. Every one may not get it , but who gets should be care full.
Consult a neurologist for diagnosis and treatment. He may have to go for M.R.I, E.E.G, besides other routine investigations for confirmation.
Wishing for a quick and complete recovery.
Best regards.
Answered: Sat, 20 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor